MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. KUGEL PATCH; SURGICAL MESH
Catalog Number 0010103
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 02/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol kugel patch device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2003 - the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol kugel patch device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information provided, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 14 years post implant of kugel patch, patient was diagnosed with hernia recurrence, adhesions thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list hernia recurrence and adhesions as a possible complications.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2003 - the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".Addendum per additional information provided: (b)(6) 2003 - patient was diagnosed with recurrent incisional/umbilical hernia thereby underwent open repair with the implant of kugel hernia patch (device #1).Per operative notes, ¿the hernia sac was excised and removed.A kugel hernia patch (device #1) was placed intra abdominally and secured using prolene sutures.¿ (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with removal of mesh (device #1) & resection of small bowel.Per operative notes, ¿there was a loop of small intestine that was adhered centrally right at the hernia recurrence where mesh was visible.The mesh (device #1) was sharply dissected from the peritoneum.The segmental small bowel resection with the piece of intestine that was involved with the mesh.A synthetic mesh was placed.¿ (b)(6) 2020 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of phasix mesh (device #2).Per operative notes, ¿the hernia sac is opened, and the contents are completely reduced.A piece of phasix mesh (device #2) was placed in the retro-rectus space.The corner of the mesh was sutured to the anterior abdominal wall.¿ attorney alleges that the patient had adhesions, bowel obstruction, bowel peroration, bowel removal, infection, mesh migration, pain, hernia recurrence and emotional injuries.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7403215
Report Number1213643-2018-00933
Device Sequence Number39200
Product Code FTL
UDI-Device Identifier00801741016356
UDI-Public(01)00801741016356(10)43JMD276
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010103
Device Lot Number43JMD276
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight112 KG